Jump to content
CrazyBoards.org

Recommended Posts

I took Abilify about a year ago, and at that time it made me manic. My new pdoc is having me try it again, since I seem to have different reactions whenever I try something new.

What have been your experiences?

I'm still on the 5mg starter pack, then going up to 10mg (at least).

Link to comment
Share on other sites

Abilify made me manicy and only after a couple of days. I also had the feeling that I wanted to crawl out of my skin. One problem was that I did not give enough time for the Zyprexa to get completley out of my system before starting the Abilify. I still think Abilify is too activating for me but it all depends on what is going on and YMMV, and all that stuff.

Erika

Link to comment
Share on other sites

I started Abilify at 15 mg a little over one year ago. For the first three months or so, I had problems with lack of sleep and crawling-out-of-my-skin restlessness, plus I got hungry and gained weight, but the quick job it made of pulling me out of the suicidal abyss made me still stay on it. Then lowered to 10 mg, which took care of the worst of the restlessness. Eventually I felt worse again and went back up to 15 mg. I can still feel some minor akathisia at times, no other side effects now, and I'm more stable than in ages.

Just realized that this is the first med I have stayed on for as long as a year.

Link to comment
Share on other sites

I am loving Abilify at 15 mg.  I started taking it in November and only recently hit this dose, but it's been two years since I've felt this normal and well. 

I hear it's less activating at higher doses, so maybe that will help if you start to get speedy.  I wasn't agitated in the 5-10 mg range, but I wasn't fully engaged, either.  Now I can read again, I have energy, I can stop shopping, and I don't believe that everyone hates me and wants to hurt me.  It's really nice.

Good luck,

sg

Link to comment
Share on other sites

  • 2 weeks later...

So I'm into the think of it with Abilify.  Heat flashes with cold sweats.  Nausea every day at suppertime.  Acidic Burp.  Restless sleep.  And manic afternoons.  Weird stuff.  My advice nurse and pdoc and even the abilify website can't predict the side effects because it hits everyone so differently.  I asked her if it was activating or sedating, and she couldn't answer me!  So we're gonna try to stick it out for a few more days and see if things improve because it's stopping the anxiety and psychosis.  We'll see....

Link to comment
Share on other sites

Now that I take WB too I think maybe the times I take my meds need to change or something. This isn't working. I think they 're all good meds but I can't sleep at night anymore without klonopin.

<{POST_SNAPBACK}>

My doctor asked me if I needed any klonopin or ativan when I started abilify.  I said that I wanted to see how it works first before mixing benzos into it.  Now I understand completely.  I'm having manic excitedness and need regular doses of ativan.  BUt I've done ativan a long time ago and I liked it too much.... PLus the doctor won't let me take it on a regular basis.  so, we need to try another sedative, maybe risperdal.  Who knows....

Link to comment
Share on other sites

Now that I take WB too I think maybe the times I take my meds need to change or something. This isn't working. I think they 're all good meds but I can't sleep at night anymore without klonopin.

<{POST_SNAPBACK}>

Loon,

What is your dosing schedule? Taking Wellbutrin too late in the day can mess with your sleep.

Loon: RX- Lamictal 400mg, Abilify 10mg, and now 150mg Wellbutrin (and klonopin now right?)

Lamictal can be activating for some people too.

Erika

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...